MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Device Damaged Prior to Use (2284); Premature Separation (4045)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pod8 was detached from the pusher assembly and the pull wire was retracted of its distal detachment tip (ddt).The pet lock on the proximal end of the pusher assembly showed signs of being compressed and retracted.The pod8¿s pusher assembly had kinks approximately 5.5 cm and 82.0 cm from the hub.The pod8 was detached from its pusher assembly and, therefore, the pod8 could not be functionally tested.Conclusions: evaluation of the returned pod8 revealed that the pull wire was retracted from the ddt and the embolization coil was detached.Further evaluation of the pet lock revealed it was compressed on the proximal end of the pusher assembly.If the device is forcefully handled during removal from the packaging hoop, damage such as this may occur.If the pet lock is compressed or broken during handling, it may allow the pull wire to retract from the ddt.Further evaluation of the returned pod8 also revealed that the pusher assembly was kinked.These kinks were likely incidental and may have occurred while packaging the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod8.During the procedure, the hospital staff removed a pod8 from its packaging hoop and advanced the coil out of its introducer sheath outside of the patient.The physician then noticed that the pod8 had detached within the packaging hoop.The damage to the pod8 was found prior to use and, therefore, the pod8 was not used in the procedure.The procedure was completed using a new pod8.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7997474
Report Number3005168196-2018-02094
Device Sequence Number18882920
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue NumberRBYPOD8
Device Lot NumberF81030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005